Parenting

Cough Syrups May Prove Deadly For Kids

You become distressful when your child suffers from cough. To cure the disease you give him cough syrup. But do you know that cough syrup is deadly for kids? Yes, it is!

The US Food and Drug Administration have reported that over-the-counter cough syrups are lethal as they can cause serious and potentially life-threatening side-effects in kids. So, the FDA strongly recommends parents and caregivers not to administer over-the-counter cough syrups to children.

The drug experts have warned that cough syrups should not be given to children under the age of two because of safety fears. They viewed that cough syrups only treat the symptoms; not the underlying cause of the disease. So they are not safe for toddlers younger than two.

Cough Syrups contain Dextromethrophan that can cause:

  • Body rashes
  • Nausea
  • Dizziness
  • Blurred vision
  • High BP
  • Diarrhea

Overdoses of Cough Syrups may result in:

  • Rapid heart rate
  • Convulsions
  • Decreased levels of consciousness
  • Deaths

The FDA stressed that, cough syrups, when used correctly are not that dangerous. So, it recommends parents and caregivers to follow the instructions and then use them. They should also be carefully regarding the dosages of cough syrups, as viewed by the FDA. Drug experts also advise parents and caregivers to refrain from self-prescription for children.

Leave a reply

Your email address will not be published. Required fields are marked *